Reactions 1680, p52 - 2 Dec 2017
Various toxicities: case report
A man [age at events onsets not clearly stated] developed
hand-foot syndrome, elevated BP, headache and loss of
appetite during treatment with apatinib [apatinib mesylate;
route not stated].
The man, who was hospitalised on 16
July 2007 for
progressive cough, expectoration and suffocation in the chest
was later diagnosed with T4N3M0 stage III tracheal adenoid
cystic carcinoma. Subsequently, he was started on
chemotherapy with cisplatin and paclitaxel along with
unspecified acid inhibitors and antiemetics for
hepatoprotection. After that, the chemotherapy was
discontinued for economical reasons. In November 2007, after
receiving two cycles of the chemotherapy, his condition
improved slightly and his condition was evaluated as stable
disease. Thereafter, in July 2008 and March 2014, he received
radiotherapy without any chemotherapy. However, his
condition again started to worsen by December 2016. A chest
CT showed space occupying lesions in the trachea and the
right main bronchus with left pulmonary metastasis. The
tumour was classified as T4N×M1, stage IV. In February 2017,
he was started on apatinib 500 mg/day. Subsequent
improvement was noted in his condition, but he experienced
headache, loss of appetite and hand-foot syndrome.
Additionally, his BP increased to a maximum of
160/100mm Hg [time to reactions onsets not stated].
The man was treated with valsartan, and his BP normalised
[not all outcomes stated].
Author comment: "However, after administration of
apatinib mesylate, the patient experienced a headache and
his blood pressure increased to a maximum of 160/100 mm/
Hg." "Other adverse reactions included loss of appetite and
desquamation of fingers and toes." "The patient experienced
minor adverse effects, including hand-foot syndrome, blood
pressure elevation, and a slight loss of appetite."
Wang H. Case report of apatinib mesylate treatment in rare advanced tracheal
adenoid cystic carcinoma. Thoracic Cancer 8: 729-733, No. 6, Nov 2017.
Available from: URL: http://doi.org/10.1111/1759-7714.12506 - China
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved